MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM RUBELLA IGG (RUB G); RUBELLA IGG IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM RUBELLA IGG (RUB G); RUBELLA IGG IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." mdr 1219913-2020-00402 was filed for the discordant reactive result obtained on (b)(6) 2020.
 
Event or Problem Description
A customer obtained a reactive (positive) result on a patient sample using atellica im rubella igg (rub g).The initial result was reported and questioned by the physician.A different sample from the same patient was obtained and tested on a different day on the same instrument and a reactive (positive) result was again obtained.The sample was then tested at two non-customer laboratory sites for testing with alternate methods.A non reactive (negative) result was obtained at each non-customer laboratory site.The customer believes the non-reactive (negative) results to be correct.A corrected report was not provided to the physician.There is no indication that patient treatment was prescribed, delayed or altered.There was no report of adverse health consequences due to the reactive (positive) atellica im rub g results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed initial mdr 1219913-2020-00403 on 10/14/2020.Additional information - 12/08/2020.The customer returned remaining sample volume.Siemens performed internal testing using atellica im (aim) and immulite 2000 systems.Aim rub g reagent lot 227 and siemens qc lot 6827910 and immulite 2000 rub kit lot 506 and siemens qc lot 142 were used in the testing.Aim rub g lot 223 was not used since it had expired.The assays were calibrated and qc were run n=3 and were within acceptable ranges.The returned patient sample recovered positive rubg results for all replicates and with both systems when run neat.Upon treatment of the sample with heterophilic bocking tubes (hbt), all replicates still recovered positive for both systems.There was not sufficient sample volume left to perform any further testing, including non-specific anitbody blocking tubes (nabt) treatment.Siemens' internal study replicated the customer's observations with aim rubg using an alternate lot, indicating the false positive results are not reagent lot specific.Since the patient was found positive on immulite 2000 as well this seems to be a sample specific incident.Siemens continues to investigate.Mdr 1219913-2020-00402 supplemental 1 report was filed for the discordant reactive result obtained on 09/08/2020.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed initial mdr 1219913-2020-00403 on 10/14/2020 and mdr 1219913-2020-00403 supplemental 1 report on 12/08/2020.Additional information - 01/11/2021: customer contact information (name and phone number) has been added to section e1 of this report.Device manufacture date has been added to section h4 of this report.The customer did not inform a regulatory agency of this event.Siemens' investigation is complete.A customer reported a false positive atellica im rubella igg (rub g) lot 223 result versus results of alternate methods.The sample was repeated and reproduced the initial positive result.A new sample was sent to a different laboratory and recovered negative when tested with an alternate method.That second sample was repeated on atellica im rub g and replicated the positive results.The customer treated the sample with heterophilic blocking tubes (hbt) and still recovered positive when tested with the same reagent lot of atellica im rub g.Siemens reviewed the customer's adjustments(calibrations) and quality control (qc) data that was readable and those were within ranges and comparable with siemens' release data.The sample was sent to siemens and was tested with atellica im rub g lot 227 and on immulite 2000 rub lot 506.The returned patient sample recovered positive rub g results for all replicates and with both platforms when run neat.Upon treatment of the sample with hbt all replicates still recovered positive for both methods.There was not sufficient sample volume left to perform any further testing including nabt treatment.Siemens' replicated the customer's observations using alternate lot and system, indicating the false positive results are not lot or system specific.Since the patient was found positive on immulite 2000 as well, this seems to be a sample specific incident.A search of the complaint database (gsms) on (b)(6) 2021 found no other similar complaints with atellica im rubella igg (rub g) lot 223.Based on the available information, atellica im rubella igg (rub g) lot 223 is performing as intended and a product performance issue has not been identified.Customer is operational.No further action is required.In section h6 of this report, the type of investigation, investigation findings and conclusion codes were updated to reflect the investigation results.Mdr 1219913-2020-00402 supplemental 2 report was filed for the discordant reactive result obtained on (b)(6) 2020.

Brand Name
ATELLICA IM RUBELLA IGG (RUB G)
Common Device Name
RUBELLA IGG IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10679983
Report Number1219913-2020-00403
Device Sequence Number16925045
Product Code LFX
UDI-Device Identifier00630414600529
UDI-Public00630414600529
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K003412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Model NumberN/A
Device Catalogue Number10995670
Device Lot Number223
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer12/08/2020
01/11/2021
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date01/04/2021
02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1